MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number AB14W040080150
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a percutaneous transluminal angioplasty using the nanocross 014 balloon catheter in the left superficial femoral artery (mid and distal segments) of a patient with, severe calcification and a chronic total occlusion in a short segment with 80-90% stenosis in the remaining segment were present.The lesion measured 120 mm in length with a vessel diameter of 5 mm.Minimal resistance was encountered when advancing the device, and the vessel was pre-dilated with a nano 4/80 device.Deflation difficulties were noted with the balloon catheter; the balloon was inflated to 18 atm and then rapidly deflated to 4 atm, with no contrast observed in the inflator.The balloon required multiple inflations and deflations with saline to thin the contrast mix, and the balloon and sheath were eventually pulled out of the body after approximately 10 minutes.The balloon was inflated with what they believe to be a 70/30 contrast to saline mix.Because the contrast amount was too much it is believed that this caused the issue with deflation.The device was safely removed, and the procedure was completed using a new device.No patient complications have been report ed as a result of this event.
 
Additional Manufacturer Narrative
Image analysis three still angiogram images were provided for review.The images are photos of still angiogram images on a screen and are poor quality.The first image (3659) shows contrast enhanced view of the mid left superficial femoral artery with an unevenly expanded stent implanted.There is diffuse calcification and the distal portion and mid/proximal portion of the stent appears to be narrowed.There is a short segment dissection just proximal to the stent which is not flow limiting.There also appears to be contrast extravasation in the mid portion of the sfa.The second image (3660) demonstrates the angioplasty balloon enhanced with contrast and inflated in the sfa, the balloon appears unevenly inflated, and this appears to be prior to stenting.The third image (3658) demonstrates non-contrast enhancement of the sfa with visualization of the unevenly expanded stent.Product analysis the device was returned loaded into an introducer sheath.The balloon is detached, the inner shaft is stretched and the markerbands are still present, the balloon was detached at the balloon bond, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24519505
Report Number2183870-2026-00096
Device Sequence Number9724709
Product Code LIT
UDI-Device Identifier00763000757946
UDI-Public(01)00763000757946(17)280214(10)C045512(20)06
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB14W040080150
Device Lot NumberC045512
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight94 KG